Glasnik Matematicki, Vol. 49, No. 2 (2014), 275-285.

ON THE PRIME DIVISORS OF ELEMENTS OF A D(-1) QUADRUPLE

Anitha Srinivasan

Department of Mathematics, Saint Louis University-Madrid campus, Avenida del Valle 34, 28003 Madrid, Spain
e-mail: rsrinivasan.anitha@gmail.com


Abstract.   In [6] it was shown that if {1, b, c, d} is a D(-1) quadruple with b < c < d and b=1+r2, then r and b are not of the form r=pk, r=2pk, b=p or b=2pk, where p is an odd prime and k is a positive integer. We show that an identical result holds for c=1+s2, that is, the cases s=pk, s=2pk, c=p and c=2pk do not occur for the D(-1) quadruple given above. For the integer d=1+x2, we show that d is not prime and that x is divisible by at least two distinct odd primes. Furthermore, we present several infinite families of integers b, such that the D(-1) pair {1, b} cannot be extended to a D(-1) quadruple. For instance, we show that if r=5p where p is an odd prime, then the D(-1) pair {1, r2+1} cannot be extended to a D(-1) quadruple.

2010 Mathematics Subject Classification.   11D09, 11R29, 11E16.

Key words and phrases.   Diophantine m tuples, binary quadratic forms, quadratic Diophantine equation.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.49.2.03


References:

  1. D. Buell, Binary quadratic forms, Springer-Verlag, New York, 1989.
    MathSciNet    

  2. A. Dujella, http://web.math.pmf.unizg.hr/~duje/ref.html.

  3. A. Dujella and C. Fuchs, Complete solution of a problem of Diophantus and Euler, J. London Math. Soc. 71 (2005), 33-52.
    MathSciNet     CrossRef

  4. A. Dujella, A. Filipin and C. Fuchs, Effective solution of the D(-1)-quadruple conjecture, Acta Arith. 128 (2007), 318-338.
    MathSciNet     CrossRef

  5. A. Filipin and Y. Fujita, The number of D(-1)-quadruples, Math. Commun. 15 (2010), 387-391.
    MathSciNet    

  6. A. Filipin, Y. Fujita and M. Mignotte, The non-extendibility of some parametric families of D(-1)-triples, Quart. J. Math. 63 (2012), 605-621.
    MathSciNet     CrossRef

  7. R. A. Mollin, Quadratics, CRC press, Boca Raton, 1996.
    MathSciNet    

  8. P. Ribenboim, My Numbers, My Friends, Popular Lectures on Number Theory, Springer-Verlag, 2000.
    MathSciNet    

Glasnik Matematicki Home Page